Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 9, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Jan 21, 2011, 4:12 AM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Jan 21, 2011, 10:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2011, 4:12 AM CST (10:12 UTC)
- In effect from
- Jan 21, 2011, 10:00 PM CST
- Expired
- Jan 21, 2011, 4:07 PM CST
- In force
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
327 WWUS74 KLCH 211012 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 412 AM CST FRI JAN 21 2011 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA... .HIGH PRESSURE OVER EAST TEXAS WILL CONTINUE TO BRING COLD CANADIAN AIR TO THE REGION TODAY AND TONIGHT. TEMPERATURES WILL FALL INTO THE MID 20S ACROSS MOST INLAND AREAS. CLOSER TO THE COAST...TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOWER 30S. LAZ027>033-TXZ180>182-201-212245- /O.CAN.KLCH.FZ.W.0008.000000T0000Z-110121T1500Z/ /O.NEW.KLCH.HZ.W.0005.110122T0400Z-110122T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 412 AM CST FRI JAN 21 2011 ...HARD FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY... ...FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY. THE FREEZE WARNING FOR THIS MORNING HAS BEEN CANCELLED. FREEZING TEMPERATURES WILL RETURN ONCE AGAIN TO CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS AS COLD HIGH PRESSURE SETTLES OVER THE AREA. LOWS IN THE MID TO UPPER 20S CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-051>055-TXZ215-216-212245- /O.CAN.KLCH.WI.Y.0002.000000T0000Z-110121T1200Z/ /O.NEW.KLCH.FZ.W.0009.110122T0400Z-110122T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 412 AM CST FRI JAN 21 2011 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY. THE WIND ADVISORY HAS BEEN CANCELLED. FREEZING TEMPERATURES WILL RETURN ONCE AGAIN TO SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. LOWS IN THE UPPER 20S TO LOWER 30S CAN BE EXPECTED. ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...WIND GUSTS MAY APPROACH 20 MPH UP TO A FEW HOURS AFTER SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
1 follow-up statement
161 WWUS74 KLCH 212207 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 PM CST FRI JAN 21 2011 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA... .A VERY COLD AND DRY AIRMASS IS ALREADY IN PLACE ACROSS THE NORTHWEST GULF COAST REGION. WITH A CLEAR SKY AND LIGHT WINDS...TEMPERATURES ARE EXPECTED TO DROP RAPIDLY AFTER SUNSET. FREEZING TEMPERATURES ARE POSSIBLE IN CENTRAL LOUISIANA AS EARLY AS 9 PM. LAZ041>045-051>055-TXZ215-216-220600- /O.CAN.KLCH.FZ.W.0009.110122T0400Z-110122T1500Z/ /O.EXB.KLCH.HZ.W.0005.110122T0300Z-110122T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 407 PM CST FRI JAN 21 2011 ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. FREEZING TEMPERATURES WILL RETURN ONCE AGAIN TO SOUTHERN LOUISIANA AND SOUTHEAST TEXAS AS COLD HIGH PRESSURE SETTLES OVER THE AREA. TEMPERATURES BELOW FREEZING ARE POSSIBLE BY MIDNIGHT...WITH 1 TO 2 HOURS OF HARD FREEZE CONDITIONS EXPECTED TOWARD EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ027>033-TXZ180>182-201-220600- /O.EXT.KLCH.HZ.W.0005.110122T0300Z-110122T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 407 PM CST FRI JAN 21 2011 ...HARD FREEZE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE HARD FREEZE WARNING IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. FREEZING TEMPERATURES WILL RETURN ONCE AGAIN TO CENTRAL LOUISIANA AND INTERIOR EAST TEXAS AS COLD HIGH PRESSURE SETTLES OVER THE AREA. TEMPERATURES BELOW FREEZING ARE POSSIBLE AS EARLY AS 9 PM...WITH 3 TO 5 HOURS OF HARD FREEZE CONDITIONS EXPECTED AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ 13
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 21, 3:08 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jan 21, 3:08 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 AM CST FRI JAN 21 2011
.DISCUSSION...CURRENT RADAR SHOWS VERY WEAK RETURNS MOVING ACROSS SW
LOUISIANA FROM THE NORTH. HAD SOME REPORTS OF DRIZZLE ACROSS THE AREA
WITH A FEW VERY LIGHT SNOW FLURRIES OVER VERNON PARISH. FOR
NOW...WILL HANDLE WITH SHORT TERM FORECASTS FOR NOW AS NO TRAVEL
PROBLEMS ARE ANTICIPATED.
HIGH PRESSURE CENTERED OVER NORTHEAST TEXAS WILL SLOWLY BUILD OVER
THE AREA TODAY. WATER VAPOR IS SHOWING GOOD SUBSIDENCE WORKING INTO
EAST TEXAS AND THIS SHOULD ALLOW FOR RAPID CLEARING OVER THE
FORECAST AREA THIS MORNING. WINDS HAVE DECREASED TO 15 MPH OVER MOST
OF THE AREA SO WILL LIKELY CANCEL WIND ADVISORY BEFORE ZONE
ISSUANCE. TODAY WILL BE UNSEASONABLY COLD WITH TEMPERATURES NOT
LIKELY TO REACH INTO THE 50S ACROSS MOST AREAS.
MAIN FORECAST ISSUE FOR THIS FORECAST WILL BE TONIGHT WILL BE
MINIMUM TEMPERATURES AS A VERY COLD NIGHT IS EXPECTED. H8
TEMPERATURES ARE FORECASTED TO BE BETWEEN 0 AND +3 ACROSS THE
FORECAST AREA. WITH CLEAR SKIES AND LIGHT WINDS...TEMPERATURES
SHOULD FALL INTO THE 20S ACROSS MUCH OF THE REGION. WILL GO AHEAD
AND ISSUE A HARD FREEZE WARNING FOR MOST INLAND SECTIONS FOR
TONIGHT AND A FREEZE WARNING ELSEWHERE.
SHORTWAVE TROUGH IS STILL FORECASTED TO MOVE THROUGH THE AREA SUNDAY
NIGHT AND EARLY MONDAY. CURRENT FORECAST POPS LOOK GOOD AND NO
CHANGES ARE PLANNED AT THIS TIME. APPEARS THAT GFS AND ECMWF ARE
COMING A LITTLE CLOSER TOGETHER WITH DEVELOPING A LOW OVER THE
NORTHEAST GULF ON TUESDAY. HIGH PRESSURE WILL SLOWLY BUILD OVER THE
AREA THROUGH WEDNESDAY WITH REINFORCING SURGES OF COOLER AIR
EXPECTED THROUGH THE END OF WEEK. OVERALL TEMPERATURES WILL BE BELOW
NORMAL WITH NO SIGNIFICANT PRECIPITATION FORECASTED.
&&
.MARINE...CURRENT MARINE HAZARDS LOOK GOOD WITH LOW WATER ADVISORIES
AND SCA IN EFFECT. ONLY CHANGE WILL BE TO EXTEND COASTAL WATERS SCA
THROUGH NOON. WIND WILL CONTINUE TO DIMINISH TODAY WITH ONSHORE FLOW
RESUMING ON SUNDAY. DEVELOPMENT OF SURFACE LOW OVER THE EASTERN
GULF WILL LIKELY MAINTAIN NORTHERLY FLOW THROUGHOUT THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 49 28 57 32 61 / 10 0 0 10 10
KBPT 50 28 58 37 62 / 10 0 0 10 10
KAEX 45 26 56 30 57 / 10 0 0 10 20
KLFT 48 28 55 33 61 / 10 0 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY
FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY FOR
THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...HARD FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY
FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
FREEZE WARNING FROM 10 PM THIS EVENING TO 9 AM CST SATURDAY FOR
THE FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
LOW WATER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Jan 20, 5:28 AM CST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 528 AM CST THU JAN 20 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-211130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 528 AM CST THU JAN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG WILL CONTINUE TO AFFECT PORTIONS OF THE AREA THIS MORNING AS GULF MOISTURE CONTINUES TO INCREASE OVER THE LOWER LEVELS OF THE ATMOSPHERE. A COLD FRONT WILL MOVE INTO THE FORECAST AREA THIS AFTERNOON AND CROSS THROUGH THIS EVENING...ACCOMPANIED BY SCATTERED SHOWERS. STRONG OFFSHORE WINDS CAN BE EXPECTED BEHIND THE FRONT OVER THE COASTAL WATERS...AND A SMALL CRAFT ADVISORY IS LIKELY TO BE ISSUED FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRY WEATHER BEHIND THE FRONT IS ON TAP FOR FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS OVER THE REGION. VERY COLD CONDITIONS ARE EXPECTED FOR FRIDAY NIGHT AND SATURDAY MORNING WITH ALL BUT THE COAST LIKELY TO SEE LOWS IN THE 20S. RAIN CHANCES RETURN ON SUNDAY AHEAD OF ANOTHER FRONTAL BOUNDARY...FORECAST TO CROSS THE AREA ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 4:12 AM CST | Hard Freeze Warning | LCH | Hardin, Tyler | 29 hr |
| Jan 21, 4:09 PM CST | Low Water Advisory | LCH | 22 hr |
Nearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.